?

Log in

Previous Entry | Next Entry

The next day after copper IUD insertion

Today is my 2nd day of having this copper IUD on my system. This morning, when I woke up, I felt dizzy and I took Advil. As the hours pass by, my dizziness is not going away, and I kind of think that this has something to do with the copper IUD. So I made my research about this, the worst side effect I've read so far is what they call 'copper toxicity'.

Copper toxicity is a very dangerous diagnosis where some tend to have some hallucination?! Brain fog, insomnia, severe headache, hair loss, depression, muscle pain and etc.. OMG! What did I inserted on my body?! (I'm kind of paranoid right now!)

So after, I read about the treatments, like intake of Zinc (eat red meats like beef and pork, poultry, fish), vitC, vitB, protein (cum is protein right? ;) ), manganese, iron and so on. Then avoid taking those with copper (like some low brand vitamins with copper on it), avoid chocolates, peanuts, COFFEE (I am crying now), seeds (don't know what it means) and so on! So I cooked meat for my lunch (good thing I am working from home today).

Damn! Will I be having this paranoia if I choose hormonal IUD instead of Copper IUD? Why the f didn't I make research on that before having it implanted on me?!

I am seriously paranoid, but I still need to give it a try since it's just my second day. Please advise me what to do to avoid or prevent copper toxicity.. please

Comments

n2narcosis
Feb. 16th, 2017 04:10 pm (UTC)
As far as I know there have been no peer reviewed scientific studies that link copper IUDs to copper toxicity. It's just too small an amount of copper. Note that the listed side effects of the coper IUD from the manufacturer don't list copper toxicity or the symptoms of it as potential side effects even in most unlikely side effects section. It does list Wilson's Disease, but that's a genetic defect that is very rare. http://paragard.com/pdf/PARAGARD-PI.pdf

A copper allergy is a thing for sure, but is rare enough that it's very unlikely and if you did have that allergy you'd probably know before you ever got the IUD. If you've been able to wear fashion jewelry (things that you might get at the mall that aren't sterling silver or gold) before without issue, you're probably not allergic to nickel.

Did you switch from the pill or another hormonal method of BC? It could be a hormonal withdrawal symptom if you are particularly sensitive to hormones.

Did you eat enough yesterday after the insertion? Sometimes when we're stressed/excited about a new thing (like getting an IUD) we forget to eat and drink enough water.

As another commenter suggested, it could also be due to the insertion activating your vagus nerve which can cause dizziness and chills for a little while but isn't dangerous and should pass.

Frankly, the blogs and other non-scientific "health" sites talking about copper toxicity and the dangers of copper IUDs are usually the same places that say vaccines cause autism.

Two studies for you -

This first one studied a copper T 200. If you're in the US you probably have a Paragard which is generically known as a copper T 380A. the 200 and 380 numbers represent the amount of exposed copper in millimeters. So this first study used a copper IUD with a little less copper but it's still good to read:
https://www.ncbi.nlm.nih.gov/pubmed/7398904

This second one used two different IUDs of different copper amounts, one with 375 mm of copper, very close to the amount in Paragard:
https://www.ncbi.nlm.nih.gov/pubmed/2558561

BOTH studies found that the serum copper level (that is the level of copper in the blood) after 1 year was basically the same between people who had a copper IUD and those who did not. They both concluded that there is no significant absorption of copper into the rest of your body from an IUD. This effectively makes the idea of copper toxicity or copper overload impossible since your body isn't getting any more copper with the IUD than without it.

As another person said, please research this yourself using actual scientific studies. You'll find that copper toxicity caused by a copper IUD just isn't a thing. If anything, the power of suggestion that there could be an issue and anxiety around that has more effect on your body than the IUD causing copper toxicity.


Edited at 2017-02-16 04:11 pm (UTC)
mich_123
Feb. 16th, 2017 04:48 pm (UTC)

I am from Toronto, using Mona Lisa. I did posted my experience too in here prior to this post.

I took Advil and when I woke up this morning (3rd day), my dizzinness is gone. Probably my body is just adjusting, tho I still see spotting/bleeding tho I'm on 3rd day post insertion.

Thanks for the info above, appreciate it :)

n2narcosis
Feb. 16th, 2017 05:21 pm (UTC)
Ah, the Mona Lisa IUDs are pretty similar to Parargard in terms of copper amount. From what I found Mona Lisa's are either 375 or 380 depending on the specific one you get. I'm glad the dizziness is gone. Expect spotting for several days and random cramps for a couple weeks.

Congrats on your new IUD!
mich_123
Feb. 16th, 2017 05:45 pm (UTC)

Mine is NT Cu380 Standard - 5yrs. It sux cuz I am scheduled to have my period next week.. and this spotting is still on, yeah, I am having a little cramps right now 😖

Latest Month

February 2017
S M T W T F S
   1234
567891011
12131415161718
19202122232425
262728    

Profile

IUDdivas
iud_divas
IUD Divas

Page Summary

Powered by LiveJournal.com